MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERSUADER; MISC. ORTHO, SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERSUADER; MISC. ORTHO, SURGICAL INSTRUMENT
Catalog Number 03.614.027
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Paralysis (1997)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a persuader came apart from the handle during a posterior spinal fusion, persuader mouth plunged into incision site.It was unknown if there was any surgical delay.Surgery and patient outcome are unknown.This report is for (1) persuader.This complaint involves two (2) device.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device history lot part: 03.614.027, lot: l817840, manufacturing site: (b)(4), release to warehouse date: 06.June 2018.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all functional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary: visual inspection: the persuader (part # 03.614.027, lot # l817840, mfg # 06-jun-2018) there were no visual defects that were observed.The connection between the persuader and the persuader handle appears to be loose.Functional test: holding the instrument at an angle when the persuader and the persuader handle are attached properly and then squeezing the handle, does not cause the persuader to fall off from the handle.If the instrument is handled roughly while the handle is in the closed position, then the persuader can separate from the handle and fall off.Under normal conditions the persuader and the persuader handle connection are loose, but the persuader does not just fall apart.Therefore, the complaint is unconfirmed for falling apart but is confirmed for the connection being loose.Dimensional inspection: dimensional analysis was completed, the width of both the flat portions of the inner shaft both measured 7.95 mm which is within specification.Conclusion: the complaint condition is confirmed as the device (part # 03.614.027, lot # l817840) was received with the persuader handle and the persuader intact but loose.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had no movement in the right leg.

Brand Name
PERSUADER
Common Device Name
MISC. ORTHO, SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8010205
Report Number2939274-2018-54644
Device Sequence Number13863090
Product Code LXH
UDI-Device Identifier10705034715353
UDI-Public(01)10705034715353
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.027
Device Lot NumberL817840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer10/29/2018
11/13/2018
12/05/2018
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date11/12/2018
11/30/2018
12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;